Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 250
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Ali, Nasir Ullah Khan, Sami Sajid, Muhammad and Abbas, Zaheer 2016. MHD flow and heat transfer of couple stress fluid over an oscillatory stretching sheet with heat source/sink in porous medium. Alexandria Engineering Journal, Vol. 55, Issue. 2, p. 915.


    Hutter, Kolumban and Wang, Yongqi 2016. Fluid and Thermodynamics.


    Vajravelu, Kuppalapalle and Mukhopadhyay, Swati 2016. Fluid Flow, Heat and Mass Transfer At Bodies of Different Shapes.


    Vajravelu, Kuppalapalle and Mukhopadhyay, Swati 2016. Fluid Flow, Heat and Mass Transfer At Bodies of Different Shapes.


    Baxter, Mathew van Gorder, Robert A. and Vajravelu, Kuppalapalle 2015. Analytical construction of peaked solutions for the nonlinear evolution of an electromagnetic pulse propagating through a plasma. Quaestiones Mathematicae, Vol. 38, Issue. 5, p. 725.


    Fang, Tiegang and He, Xin 2015. Boundary layer solutions to a point sink flow inside a cone with mass transpiration and moving wall. The European Physical Journal Plus, Vol. 130, Issue. 2,


    Haussermann, John and Van Gorder, Robert A. 2015. Efficient low-error analytical-numerical approximations for radial solutions of nonlinear Laplace equations. Numerical Algorithms, Vol. 70, Issue. 2, p. 227.


    Kang, Jianhong Xia, Tongqiang and Liu, Yingke 2015. Heat Transfer and Flows of Thermal Convection in a Fluid-Saturated Rotating Porous Medium. Mathematical Problems in Engineering, Vol. 2015, p. 1.


    Khan, Najeeb Alam and Sultan, Faqiha 2015. On the double diffusive convection flow of Eyring-Powell fluid due to cone through a porous medium with Soret and Dufour effects. AIP Advances, Vol. 5, Issue. 5, p. 057140.


    Khidir, Ahmed 2015. A note on the solution of general Falkner-Skan problem by two novel semi-analytical techniques. Propulsion and Power Research, Vol. 4, Issue. 4, p. 212.


    Rashidi, M.M. Bagheri, S. Momoniat, E. and Freidoonimehr, N. 2015. Entropy analysis of convective MHD flow of third grade non-Newtonian fluid over a stretching sheet. Ain Shams Engineering Journal,


    Xu, Dali Lin, Zhiliang and Liao, Shijun 2015. Equilibrium states of class-I Bragg resonant wave system. European Journal of Mechanics - B/Fluids, Vol. 50, p. 38.


    Baxter, Mathew and Van Gorder, Robert A. 2014. Exact and analytical solutions for a nonlinear sigma model. Mathematical Methods in the Applied Sciences, Vol. 37, Issue. 11, p. 1642.


    Baxter, Mathew Van Gorder, Robert A. and Vajravelu, Kuppalapalle 2014. Optimal analytic method for the nonlinear Hasegawa-Mima equation. The European Physical Journal Plus, Vol. 129, Issue. 5,


    Baxter, Mathew Van Gorder, Robert A. and Vajravelu, Kuppalapalle 2014. On the choice of auxiliary linear operator in the optimal homotopy analysis of the Cahn-Hilliard initial value problem. Numerical Algorithms, Vol. 66, Issue. 2, p. 269.


    Costin, O Kim, T E and Tanveer, S 2014. A quasi-solution approach to nonlinear problems—the case of the Blasius similarity solution. Fluid Dynamics Research, Vol. 46, Issue. 3, p. 031419.


    Costin, O. and Tanveer, S. 2014. Analytical Approximation of the Blasius Similarity Solution with Rigorous Error Bounds. SIAM Journal on Mathematical Analysis, Vol. 46, Issue. 6, p. 3782.


    Li, Ronald Van Gorder, Robert A. Mallory, Kristina and Vajravelu, Kuppalappalle 2014. Solution method for the transformed time-dependent Michaelis–Menten enzymatic reaction model. Journal of Mathematical Chemistry, Vol. 52, Issue. 10, p. 2494.


    Liao, Shijun 2014. Do peaked solitary water waves indeed exist?. Communications in Nonlinear Science and Numerical Simulation, Vol. 19, Issue. 6, p. 1792.


    Lu, Zhen and Law, Chung K. 2014. An iterative solution of the Blasius flow with surface gasification. International Journal of Heat and Mass Transfer, Vol. 69, p. 223.


    ×
  • Journal of Fluid Mechanics, Volume 385
  • April 1999, pp. 101-128

A uniformly valid analytic solution of two-dimensional viscous flow over a semi-infinite flat plate

  • SHI-JUN LIAO (a1)
  • DOI: http://dx.doi.org/10.1017/S0022112099004292
  • Published online: 01 April 1999
Abstract

We apply a new kind of analytic technique, namely the homotopy analysis method (HAM), to give an explicit, totally analytic, uniformly valid solution of the two-dimensional laminar viscous flow over a semi-infinite flat plate governed by f‴(η)+αf(η)f″(η)+β[1−f2(η)]=0 under the boundary conditions f(0)=f′(0)=0, f′(+∞)=1. This analytic solution is uniformly valid in the whole region 0[les ]η<+∞. For Blasius' (1908) flow (α=1/2, β=0), this solution converges to Howarth's (1938) numerical result and gives a purely analytic value f″(0)=0.332057. For the Falkner–Skan (1931) flow (α=1), it gives the same family of solutions as Hartree's (1937) numerical results and a related analytic formula for f″(0) when 2[ges ]β[ges ]0. Also, this analytic solution proves that when −0.1988[les ]β0 Hartree's (1937) family of solutions indeed possess the property that f′→1 exponentially as η→+∞. This verifies the validity of the homotopy analysis method and shows the potential possibility of applying it to some unsolved viscous flow problems in fluid mechanics.

Copyright
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax